Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 122, NWS State College, PA

July 18, 20126 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 18, 2012, 2:37 PM EDT for 6 counties in Pennsylvania. It was in force for 83 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 2:37 PM EDT (18:37 UTC)
Expired
Jul 18, 2012, 4:00 PM EDT
In force
83 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The Sterling radar (KLWX), 152 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:45 PM EDTHAIL 1.75Dover, PA
Jul 18, 3:05 PM EDTHAIL 0.75Strinestown, PA
Jul 18, 3:06 PM EDTHAIL 0.75Manchester, PAPENNY SIZED HAIL REPORTED.
Jul 18, 3:06 PM EDTHAIL 0.75Manchester, PA
Jul 18, 3:10 PM EDTHAIL 0.5Dover, PA
Jul 18, 3:30 PM EDTTSTM WND DMGLititz, PALARGE BRANCHES OFF OF TREES.
Jul 18, 3:36 PM EDTTSTM WND DMG2 Sse York, PAWIRES DOWN IN YORK TOWNSHIP
Jul 18, 4:09 PM EDTTSTM WND DMGManheim, PATREE BRANCHES DOWN ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:41 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WUUS51 KCTP 181837
SVRCTP
PAC001-041-043-071-075-133-182000-
/O.NEW.KCTP.SV.W.0122.120718T1837Z-120718T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 400 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  SKYLINE VIEW TO FRANKLINTOWN...MOVING EAST AT 15 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  HUMMELSTOWN AND HIGHSPIRE...
  LAKE MEADE AND HERSHEY...
  PALMYRA AND MIDDLETOWN...
  EAST BERLIN AND CAMPBELLTOWN...
  EAST BERLIN...
  ANNVILLE...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 235 AND 288...I-81 BETWEEN
MILE MARKERS 69 AND 81...I-83 BETWEEN MILE MARKERS 2 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
222...ROUTE 322...ROUTE 422...STATE ROAD 94...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4023 7602 3973 7663 4004 7724 4041 7671
TIME...MOT...LOC 1838Z 291DEG 13KT 4031 7669 4007 7704

$$

FORECASTER: GRUMM
2 follow-up statements
616 
WWUS51 KCTP 181908
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
308 PM EDT WED JUL 18 2012

PAC041-181919-
/O.CAN.KCTP.SV.W.0122.000000T0000Z-120718T2000Z/
CUMBERLAND PA-
308 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4003 7719 4033 7640 4023 7602 3973 7663
TIME...MOT...LOC 1909Z 291DEG 13KT 4027 7655 4003 7690

$$

PAC001-043-071-075-133-182000-
/O.CON.KCTP.SV.W.0122.000000T0000Z-120718T2000Z/
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
308 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR YORK...SOUTHEASTERN LEBANON...NORTHWESTERN LANCASTER...
SOUTHEASTERN DAUPHIN AND NORTHEASTERN ADAMS COUNTIES...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAWN TO WELLSVILLE...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LAWN AND YORK HAVEN...
  MOUNT GRETNA AND THOMASVILLE...
  MOUNT GRETNA AND ELIZABETHTOWN...
  CORNWALL AND RHEEMS...
  NEW SALEM...
  MAYTOWN AND YORK...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 252 AND 288...I-83 BETWEEN
MILE MARKERS 2 AND 34.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 15...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 94...
STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4003 7719 4033 7640 4023 7602 3973 7663
TIME...MOT...LOC 1909Z 291DEG 13KT 4027 7655 4003 7690

$$

FORECASTER: GRUMM
849 
WWUS51 KCTP 181942
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
342 PM EDT WED JUL 18 2012

PAC001-043-075-181952-
/O.CAN.KCTP.SV.W.0122.000000T0000Z-120718T2000Z/
ADAMS PA-DAUPHIN PA-LEBANON PA-
342 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEBANON...
SOUTHEASTERN DAUPHIN AND NORTHEASTERN ADAMS COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3991 7695 4027 7624 4023 7602 3973 7663
TIME...MOT...LOC 1942Z 291DEG 13KT 4023 7640 3999 7675

$$

PAC071-133-182000-
/O.CON.KCTP.SV.W.0122.000000T0000Z-120718T2000Z/
LANCASTER PA-YORK PA-
342 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL YORK AND NORTHWESTERN LANCASTER COUNTIES...

AT 341 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING ONE INCH DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MANHEIM TO EMIGSVILLE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MOUNT JOY AND MAYTOWN...
  MOUNT JOY AND MARIETTA...
  STONYBROOK AND HALLAM...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 273 AND 288...I-83 BETWEEN
MILE MARKERS 2 AND 23.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3991 7695 4027 7624 4023 7602 3973 7663
TIME...MOT...LOC 1942Z 291DEG 13KT 4023 7640 3999 7675

$$

FORECASTER: GRUMM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:54 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 18, 1:54 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 PM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO DROP SOUTHWARD THROUGH CENTRAL
PENNSYLVANIA THROUGH THE EVENING. THERE IS A THREAT FOR SEVERE
THUNDERSTORMS UNTIL THE FRONT CAN GET TO THE MASON DIXON LINE THIS
EVENING. THE FRONT WILL THEN BECOME NEARLY STATIONARY ALONG THE
BORDER AND MAINTAIN UNSETTLED WEATHER ACROSS THE SOUTHERN HALF OF
THE KEYSTONE STATE FOR THURSDAY AND FRIDAY. IMPROVING CONDITIONS
SHOULD ARRIVE BY THE WEEKEND AS HIGH PRESSURE PUSHES THE FRONTAL
ZONE SOUTHWARD.

&&

.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WATCH HAS BEEN ISSUED FOR MOST OF THE AREA...SOUTH OF THE
FRONT WHICH APPEARS TO BE FROM SULLIVAN CO PA TO KDUJ/KFIG.
THE PRIMARY SVR TSTM HAZARDS BEING DAMAGING WINDS AND LARGE
HAIL...AND SOME REPORTS OF WIND DMG ALREADY IN. HOWEVER 25-35KTS
OF EFFECTIVE SHEAR AND DEEP LAYER WLY FLOW WILL FAVOR BOTH MULTI
AND SUPER CELLULAR STRUCTURES WITH SOME LINEAR/BOWING LINE
SEGMENTS - AND THE EARLIER CLUSTERS APPEAR TO BE ORGANIZING INTO
ROUGH LINES/BOWS. WEAK 0-1KM SHEAR AND HIGH LCL/S SUGGEST THAT
THE ENVIRONMENT IS LIKELY NOT CONDUCIVE FOR TORNADOES.

SHOWER/TSTM ACTIVITY ACROSS THE SOUTH AND EVEN SCT SHRA IN THE
CENTRAL COS SHOULD LINGER INTO THE 03Z TIME FRAME BEFORE WEAKENING
AND DISSIPATING. FOG IS PROBABLE OVER MUCH OF THE AREA
OVERNIGHT...AS MSTR REMAINS HIGH AFTER THE STORMS AND FLOW BECOMES
LIGHT.

HEAT ADVY WILL EXPIRE SOON...AND RIGHT ON TIME AS THE RAIN DROPS
THE TEMPS DRAMATICALLY.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
MDL DATA INDICATES QUASI-STATIONARY EAST/WEST FRONT WILL BISECT
THE STATE ON THURSDAY. DIURNAL HEATING OF MOIST AIR MASS SOUTH OF
FRONT SHOULD RESULT NUMEROUS TSRA SOUTH OF I-80 BY AFTN. SVR
THREAT NOT PARTICULARLY HIGH...GIVEN WEAK SHEAR. HOWEVER...MODERATE
CAPES SUGGEST A FEW STRONG PULSE-TYPE STORMS ARE POSSIBLE OVER THE
SOUTH. NR HAVE PAINTED A SHARP DECREASE IN POPS IN DRIER AIR MASS
ACROSS NORTHERN PA. DESPITE MCLDY SKIES ACROSS THE SOUTHERN HALF
OF THE STATE...TEMPS STILL LIKELY TO BE A BIT ABV SEASONAL NORMS
ON THURSDAY. ENS MEAN 850MB TEMPS SUPPORT HIGHS FROM THE L80S OVR
THE ALLEGHENY PLATEAU...TO THE U80S IN THE SUSQ VALLEY.

LATEST MDL GUIDANCE A BIT STRONGER WITH SHORTWAVE TROF DROPPING
INTO THE OHIO VALLEY LATE THIS WEEK. THE RESULTING SFC WAVE WILL
LIKELY SPREAD AN OVERRUNNING RAINFALL INTO SOUTHERN PA LATE THU
NIGHT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
POTENTIAL EXISTS FOR A SUBSTANTIAL RAINFALL ACROSS SOUTHERN PA
FRIDAY...AS SLOW MOVING WAVE OF LOW PRESSURE PASSES SOUTH OF THE
MASON DIXON LINE. 00Z GEFS INDICATING AN ANOMALOUS EASTERLY LL JET
AND PWATS FOCUSED ALONG THE S TIER COUNTIES...A SIGNAL FOR
SIGNIFICANT PRECIP. CURRENT GEFS MEAN QPF BTWN FRI AND FRI NITE IS
ARND AN INCH OVR THE S TIER. ALTHOUGH LIGHTER AMTS ARE EXPECTED
FURTHER NORTH...BULK OF MDL DATA SUGGESTS SOME RAIN IS LIKELY FOR
ALL BUT THE N TIER. HAVE RAISED POPS ACCORDINGLY. CLOUD COVER AND
RAIN SHOULD RESULT IN A COOL FRIDAY WITH TEMPS ACROSS THE CENTRAL
MTNS LIKELY ONLY REACHING THE L70S.

CONFIDENCE OF A DRY WEEKEND STILL HIGH...AS ALL MED RANGE
GUIDANCE PUSHES TROF AND ASSOC SFC LOW EAST OF THE AREA. CAN/T
RULE OUT AN ISOLD PM TSRA ACROSS THE S TIER SATURDAY IN VICINITY
OF STALLED FRONTAL BNDRY NR THE MASON DIXON. TEMPS SHOULD START
THE WEEKEND NR NORMAL...THEN A WARMING TREND EXPECTED SUNDAY...AS
SFC HIGH PASSES EAST OF PA AND RETURN SW FLOW OVERSPREADS THE
REGION.

A DRY NW FLOW PATTERN APPEARS LIKELY EARLY NEXT WEEK WITH TEMPS A
BIT ABV SEASONAL NORMS BASED ON ENS MEAN 850 TEMPS. A COUPLE OF
SHORTWAVES DIVING SE ACROSS THE REGION COULD BRING A SHRA/TSRA TO
PARTS OF THE AREA MON/TUE. HOWEVER...GEFS PWATS NOT IMPRESSIVE...SO
SIG RAINFALL SEEMS UNLIKELY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT PUSHING SOUTH SEEMS TO BE PAST KDUJ AT THIS TIME...AND
SHOULD GET INTO THE VCTY OF KUNV AND KIPT VERY SHORTLY...BUT THE
FRONTAL PASSAGE MAY BE DELAYED/SLOWED THIS EVENING. BUT SHOWERS
HAVE BEEN LINGERING TO THE N OF THE MAIN FRONT/WIND SHIFT...SO
WILL KEEP MENTION OF SHRA THERE AT ALL SITES THRU 22/23Z.
MOISTURE HIGH SO REDUCTIONS TO IFR POSSIBLE IF THE HEAVIEST
DOWNPOURS MOVE RIGHT OVER ANY OF THE LOCAL TERMINALS.
HOWEVER...THE RISK FOR IFR IS LOW UNTIL THIS EVENING WHEN THE
LINGERING LLVL MSTR AND CALMING AIR WILL LEAD TO FOG. WILL INCLUDE
MENTIONS OF FOG AND LOW CLOUDS AT ALL SITES FOR THE OVERNIGHT.

THE FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY NEAR THE PA/MD
LATER TONIGHT AND STAY CLOSE TO THAT LATITUDE THROUGH
FRI...KEEPING UNSETTLED CONDS ACRS SRN PA. A MOIST EAST/SOUTHEAST
UPSLOPE FLOW WILL DEVELOP AS HIGH PRES BUILDS ACRS SE CANADA...AND
LKLY BRING LOWER CIGS OCNL SHRA/TSRA TO SRN AIRFIELDS THRU THE END
OF THE WEEK.

OUTLOOK...
FRI...MVFR WITH OCNL -RA CENTRAL/SOUTH.
SAT-SUN...MAINLY VFR.
MON...MAINLY VFR...SCT PM TSTMS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ036-056-057-
059-063>066.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...DANGELO/STEINBUGL
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...DANGELO
Hazardous weather outlook, Jul 18, 1:01 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 PM EDT WED JUL 18 2012

PAZ012-017>019-024>028-033>035-041-042-045-046-049>053-058-191715-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
101 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS
PENNSYLVANIA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056-057-059-063>066-191715-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
101 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS
PENNSYLVANIA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-037-191715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
101 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING.
THE PRIMARY THUNDERSTORM HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GARTNER

In the hours before

Special weather statement, Jul 18, 12:29 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT WED JUL 18 2012

PAZ026-027-181700-
HUNTINGDON PA-MIFFLIN PA-
1229 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN AND NORTHERN
HUNTINGDON COUNTIES...

AT 1228 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCALEVYS FORT...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BELLEVILLE...STRODES MILLS AND LEWISTOWN.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4055 7811 4073 7786 4074 7783 4072 7778
      4073 7774 4066 7742 4062 7747 4061 7750
      4059 7750 4055 7754 4052 7761 4049 7762
      4047 7765

FORECASTER: DANGELO
Special weather statement, Jul 18, 12:32 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1232 PM EDT WED JUL 18 2012

PAZ033-034-181700-
BEDFORD PA-SOMERSET PA-
1232 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND WESTERN BEDFORD
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BEDFORD AND
SOMERSET COUNTIES AT 1224 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 131.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

LAT...LON 3975 7880 4002 7932 4012 7922 4013 7918
      4018 7915 4029 7905 4029 7898 4027 7890
      4025 7889 4024 7878 4022 7867

FORECASTER: DANGELO
Special weather statement, Jul 18, 1:01 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 PM EDT WED JUL 18 2012

PAZ012-019-045-046-181745-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
101 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...

AT 100 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNNSTOWN...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT AVIS...LOGANTON...CARROLL AND MCCALL
DAM STATE PARK.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 176 AND 194.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.

LAT...LON 4116 7709 4107 7713 4107 7714 4104 7715
      4096 7723 4106 7756 4123 7748

FORECASTER: GRUMM
Special weather statement, Jul 18, 1:27 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT WED JUL 18 2012

PAZ026>028-036-056-063-181815-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-
127 PM EDT WED JUL 18 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FRANKLIN...SOUTHERN HUNTINGDON...SOUTHWESTERN JUNIATA...SOUTHWESTERN
MIFFLIN...SOUTHWESTERN PERRY AND WEST CENTRAL CUMBERLAND COUNTIES...

AT 122 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BLACKLOG TO CASSVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT THREE SPRINGS...ORBISONIA...SHADE
GAP AND BIG SPRING STATE PARK.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 188
AND 212.

THIS WILL ALSO IMPACT ROUTE 522.

LAT...LON 4017 7738 4003 7775 4028 7811 4045 7776

FORECASTER: GRUMM
Local storm report, Jul 18, 2:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     HERNDON                 40.71N  76.84W
07/18/2012                   NORTHUMBERLAND     PA   TRAINED SPOTTER

            TREES DOWN.

0130 PM     HAIL             SHERMANSDALE            40.35N  77.18W
07/18/2012  E1.25 INCH       PERRY              PA   PUBLIC

            HALF DOLLAR SIZE HAIL REPORTED.

0131 PM     HAIL             BROAD TOP CITY          40.20N  78.14W
07/18/2012  E1.00 INCH       HUNTINGDON         PA   PUBLIC

            QUARTER SIZE HAIL REPORTED.

0145 PM     HAIL             CARLISLE                40.20N  77.20W
07/18/2012  E0.75 INCH       CUMBERLAND         PA   PUBLIC

            PENNY SIZED HAIL REPORTED.

0205 PM     TSTM WND DMG     5 NE CARLISLE           40.25N  77.14W
07/18/2012                   CUMBERLAND         PA   TRAINED SPOTTER

            LARGE BRANCHES DOWN.

&&

EVENT NUMBER CTP1200246 CTP1200248 CTP1200247 CTP1200250 CTP1200249

COLBERT
Special weather statement, Jul 18, 2:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT WED JUL 18 2012

PAZ042-053-181900-
COLUMBIA PA-SULLIVAN PA-
229 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COLUMBIA AND
SOUTHEASTERN SULLIVAN COUNTIES...

AT 227 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICKETTS GLEN STATE
PARK...MOVING EAST AT 10 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
RED ROCK.

THIS WILL IMPACT STATE ROAD 118.

LAT...LON 4136 7629 4123 7631 4128 7647 4142 7641
      4142 7626 4140 7626

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:29 PM EDTSpecial Weather StatementCTPMifflin31 min
Jul 18, 12:32 PM EDTSpecial Weather StatementCTPSomerset28 min
Jul 18, 12:45 PM EDTSevere Thunderstorm WarningCTPCumberland, Juniata, Mifflin, Perry60 min
Jul 18, 1:01 PM EDTSpecial Weather StatementCTPUnion44 min
Jul 18, 1:09 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill66 min
Jul 18, 1:12 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Fulton, Huntingdon63 min
Jul 18, 1:15 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset75 min
Jul 18, 1:20 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Northumberland, Snyder, Union70 min
Jul 18, 1:24 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
Jul 18, 1:27 PM EDTSpecial Weather StatementCTPHuntingdon48 min
Jul 18, 1:35 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Perry, York70 min
Jul 18, 1:40 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon80 min
Jul 18, 2:16 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York74 min
Jul 18, 2:18 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin72 min
Jul 18, 2:29 PM EDTSpecial Weather StatementCTPSullivan31 min
Jul 18, 2:39 PM EDTSpecial Weather StatementCTPSullivan36 min
Jul 18, 2:56 PM EDTSpecial Weather StatementCTPBedford, Somerset79 min
Jul 18, 3:18 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York57 min
Jul 18, 3:22 PM EDTSevere Thunderstorm WarningCTPBedford, Cambria, Somerset53 min
Jul 18, 3:40 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Snyder, Union51 min
Jul 18, 4:19 PM EDTSevere Thunderstorm WarningCTPLancaster, York56 min
Jul 18, 4:28 PM EDTSpecial Weather StatementCTPBedford32 min
Jul 18, 4:29 PM EDTSpecial Weather StatementCTPJuniata31 min
Jul 18, 5:06 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry54 min
Jul 18, 5:28 PM EDTSpecial Weather StatementCTPLycoming62 min
Jul 18, 7:26 PM EDTSpecial Weather StatementCTPUnion64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.